Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2020, 3:03 PM EDT for Northampton County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 3:03 PM EDT (19:03 UTC)
- Expired
- Jul 23, 2020, 3:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Philadelphia/Mount Holly
County Northampton County, PA
The radar
The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
543
WWUS81 KPHI 231903
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
303 PM EDT Thu Jul 23 2020
PAZ055-062-231930-
Monroe-Northampton-
303 PM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE AND NORTH
CENTRAL NORTHAMPTON COUNTIES...
At 301 PM EDT, a strong thunderstorm was located over Gilbert, or 15
miles south of Mount Pocono, moving east at 15 mph.
Wind gusts up 40 mph and pea size hail are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Pen Argyl, Wind Gap, Belfast, Stormville, Brodheadsville, Kunkletown,
Saylorsburg, Gilbert, Rossland, Kresgeville, Stroudsburg, Roseto,
Arlington Heights, Effort, Fiddletown, Merwinsburg and Bartonsville.
This includes Interstate 80 in Pennsylvania between mile markers 306
and 309.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4102 7521 4077 7523 4087 7551 4088 7552
4096 7552
TIME...MOT...LOC 1901Z 274DEG 13KT 4091 7543
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:42 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 23, 1:42 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 142 PM EDT Thu Jul 23 2020 .SYNOPSIS... A front extended from the Saint Lawrence River Valley, across the eastern Great Lakes to the middle Mississippi River Valley early this morning. The front is expected to progress southeast and it should arrive in eastern Pennsylvania and northern New Jersey late tonight. The boundary is forecast to stall in our region on Friday before drifting to the southeast and dissipating on Friday night. Bermuda high pressure is anticipated to gain influence over our weather during the weekend and into the early part of the new week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The showers and tstms from earlier have passed offshore. A relative lull in convection has occurred and now more showers and tstms are developing far N/W. Most models indicate that this activity will increase in coverage and intensity thru the afternoon and spread SE. Pops have been adjusted to keep up with present trends. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... Storms will likely linger into the late evening to early overnight. CAMs disagree quite a bit as to how quickly convection will dissipate and/or shift southward out of the CWA tonight. Best chances for rain and thunderstorms will be for the southern half of the CWA from Philadelphia southward through overnight. Given the significant spread in model outcomes, this remains a rather low- confidence forecast tonight in terms of precipitation chances. Lows will drop into the low to mid 70s with more patchy fog possible. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A frontal boundary is forecast to extend across northern New Jersey and into eastern Pennsylvania early on Friday morning. It should stall in the vicinity of the Interstate 95 Corridor in our region on Friday, before drifting to the southeast and dissipating. We will continue to mention a chance of showers and thunderstorms for Friday. Highs should be mainly in the middle and upper 80s. Slightly drier air is anticipated to arrive in the wake of the front for the weekend. However, temperatures will be quite warm with highs mostly in the upper 80s and lower 90s. The chance for precipitation on Saturday and Sunday will be limited. Bermuda high pressure is expected to control our weather for Monday. A general southwest flow should bring a slight increase in both heat and humidity. A weak impulse traveling in the westerly mid level flow will bring a chance of showers and thunderstorms to eastern Pennsylvania and northern New Jersey in the afternoon. A frontal boundary is forecast to approach from the northwest on Tuesday and it should pass through much of our region on Tuesday night. The system is expected to bring showers and thunderstorms, especially in the afternoon and evening. Conditions will remain hot and humid in advance of the front. The frontal passage is anticipated to knock temperatures and humidity levels downward a bit for Wednesday. However, a mid level short wave trough approaching from the Great Lakes may touch off scattered showers and thunderstorms in the afternoon. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...VFR has returned to most areas after the morning convection across the Del Valley region. More activity developing far NW will increase in coverage and move SE thru the afternoon. AMDS expected. Local MVFR/IFR possible. Mostly W to SW winds 5 to 10 knots outside of convection. Tonight...VFR conditions likely dropping to MVFR, possibly even IFR depending on the development of fog overnight. Southwest winds from 5 to 10 knots turning light and variable after 06Z. Moderate confidence. Outlook... Friday...Mainly VFR. A chance of showers and thunderstorms. Variable wind 10 knots or less. Medium confidence. Friday night...Mainly VFR. However, late night visibility restrictions and low clouds may develop. Variable wind 6 knots or less. Medium confidence. Saturday...Early morning visibility restrictions and low clouds are possible, otherwise VFR. Variable wind 10 knots or less. Medium confidence. Saturday night...Mainly VFR. Variable wind 6 knots or less. Medium confidence. Sunday...Mainly VFR. Southwest wind 5 to 10 knots. Medium confidence. Sunday night...Mainly VFR. Late night visibility restrictions may develop. Variable wind 6 knots or less. Medium confidence. Monday...Early morning visibility restrictions are possible, otherwise mainly VFR. A chance of afternoon showers and thunderstorms, mainly around KRDG and KABE. Southwest wind 5 to 10 knots. Medium confidence. && .MARINE... Generally sub-advisory conditions this afternoon and tonight with southwest winds from 10 to 15 knots with gusts to 20 knots. Showers and thunderstorms expected with locally stronger wind gusts possible. Seas mostly 2 to 3 feet. Outlook... Friday through Monday...No marine headlines are anticipated. Rip Currents... There is a low risk for the development of dangerous rip currents today with wave heights from 1 to 3 feet and a medium period southerly swell. The forecast is expected to remain similar for Friday with another low risk day. && .EQUIPMENT... The NOAA Weather Radio All-Hazards broadcast from Hibernia Park, Pennsylvania (Station WNG-704) will remain off the air until further notice. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...PO Short Term...Davis Long Term...Iovino Aviation...Davis/Iovino/PO Marine...Davis/Iovino Equipment...WFO PHI
Hazardous weather outlook, Jul 23, 4:04 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 404 AM EDT Thu Jul 23 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-240815- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 404 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening may be accompanied by damaging wind gusts, frequent cloud to ground lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ004-NJZ014-024>026-240815- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 404 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening may be accompanied by damaging wind gusts, frequent cloud to ground lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ430-431-450>455-240815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 404 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening may be accompanied by wind gusts in excess of 35 knots and frequent cloud to surface lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 23, 2:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
247 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 1 S PLAINFIELD TWP 40.79N 75.27W
07/22/2020 NORTHAMPTON PA UTILITY COMPANY
DOWNED TREES AND WIRES NEAR BANGOR ROAD IN
PLAINFIELD TWP. TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 23, 2:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG EASTLAWN GARDENS 40.74N 75.30W
07/22/2020 NORTHAMPTON PA UTILITY COMPANY
DOWNED WIRES NEAR CENTER STREET IN NAZARETH.
TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 23, 2:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 2 NNW WILSON 40.71N 75.26W
07/22/2020 NORTHAMPTON PA UTILITY COMPANY
DOWNED WIRES NEAR NORTHWOOD AVENUE IN
EASTON. TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 23, 2:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG LONG NECK 38.62N 75.15W
07/22/2020 SUSSEX DE PUBLIC
DOWNED TREE AND POWER LINES REPORTED IN LONG
NECK. TIME ESTIMATED FROM RADAR.
&&
CMSSpecial weather statement, Jul 23, 3:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
303 PM EDT Thu Jul 23 2020
PAZ055-062-231930-
Monroe-Northampton-
303 PM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE AND NORTH
CENTRAL NORTHAMPTON COUNTIES...
At 301 PM EDT, a strong thunderstorm was located over Gilbert, or 15
miles south of Mount Pocono, moving east at 15 mph.
Wind gusts up 40 mph and pea size hail are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Pen Argyl, Wind Gap, Belfast, Stormville, Brodheadsville, Kunkletown,
Saylorsburg, Gilbert, Rossland, Kresgeville, Stroudsburg, Roseto,
Arlington Heights, Effort, Fiddletown, Merwinsburg and Bartonsville.
This includes Interstate 80 in Pennsylvania between mile markers 306
and 309.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4102 7521 4077 7523 4087 7551 4088 7552
4096 7552
TIME...MOT...LOC 1901Z 274DEG 13KT 4091 7543
RobertsonLocal storm report, Jul 23, 3:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 1 SSW OLD TOWN 39.13N 76.12W
07/22/2020 KENT MD FIRE DEPT/RESCUE
SEVERAL REPORTS OF DOWNED TREES AND POWER
LINES IN THE AREA OF JOHNSTOWN ROAD AND
QUAKER NECK ROAD IN CHESTERTOWN. UTILITY
COMPANY REPORTED WIDESPREAD POWER OUTAGES IN
THE AREA. TIME ESTIMATED FROM RADAR.
&&
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:53 PM EDT | Special Marine Warning | PHI | 52 min | |
| Jul 23, 9:32 AM EDT | Special Weather Statement | PHI | Mercer | 28 min |
| Jul 23, 5:08 PM EDT | Special Weather Statement | PHI | Warren | 37 min |
| Jul 23, 5:14 PM EDT | Special Weather Statement | PHI | Hunterdon | 31 min |
| Jul 23, 5:23 PM EDT | Special Weather Statement | PHI | Sussex | 22 min |
| Jul 23, 5:48 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
| Jul 23, 6:11 PM EDT | Special Weather Statement | PHI | Somerset | 34 min |
| Jul 23, 6:13 PM EDT | Special Weather Statement | PHI | Hunterdon | 32 min |
| Jul 23, 6:30 PM EDT | Special Weather Statement | PHI | Mercer | 30 min |
| Jul 23, 6:53 PM EDT | Special Weather Statement | PHI | Mercer | 37 min |
| Jul 23, 7:00 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 30 min |
| Jul 23, 7:10 PM EDT | Special Weather Statement | PHI | Middlesex | 35 min |
| Jul 23, 7:29 PM EDT | Special Weather Statement | PHI | Monmouth | 31 min |
| Jul 23, 7:52 PM EDT | Special Weather Statement | PHI | Monmouth | 38 min |
| Jul 23, 7:56 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 23, 12:58 PM EDT | Special Weather Statement | PHI | Northampton | 32 min |
| Jul 23, 2:43 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe, Northampton | 4 hr |
| Jul 23, 4:26 PM EDT | Special Weather Statement | PHI | Lehigh | 34 min |
| Jul 23, 7:41 PM EDT | Special Weather Statement | PHI | Montgomery | 34 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.